What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 9, 2:20 PM EST, 11 minutes earlier.
Area forecast discussion, Jun 9, 2:20 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
320 PM EDT Thu Jun 9 2022
.DISCUSSION...
Tonight and Friday...Anticipated area of concern continues to
shift southward of the Sanford to Clermont area, and storm
activity should focus south of Orlando toward the Space and
Treasure coasts the remainder of the afternoon into evening. Main
hazards wl be gusty winds to around 45mph, and locally heavy
rainfall-frequent lightning.
Activity should diminish by around 10 PM while continuing
offshore. Overnight low temperatures wl fall into the low to mid
70s.
Friday...A favorable setup for numerous storms to develop during the
aftn. Anticipated PWAT 1.7-1.8 inches coupled with favorable W-SW
flow wl favor the eastern portion of the peninsula for storm
movement and development. Rain amounts of one the two inches will
be possible areawide with local amounts of 3 to 4 inches possible,
esp along the coastal convergence zone. Main hazards will be
outflow winds, frequent lightning and standing water impeding
travel.
Weekend...Broadly cyclonic flow aloft over the eastern CONUS will
amplify during Sat, then begin evolution toward the US East coast
on Sunday. This wl lead to a favorable setup for deep convection
to develop daily across the peninsula. Will go with numerous
storms each day, while reserving the possibility of going a little
higher cvrg Sunday, depending on how progressive the Eastern wave
migrates further downstream. Suitable steering level winds out of
the SW should mitigate stationary rain producers, however multiple
waves of thunder wl have the potential to produce minor flooding
and standing water conds each day.
from prev disc...
Extended...Mid level ridging will build eastward from Texas which
may aid in returning PoPs to climo range of 30-50%. The surface
ridge axis will begin to drift back northward on Monday as the
stalled boundary lifts away from the area. This will lead to winds
backing to southerly and equally dominant east and west coast sea
breezes. Highest coverage of showers and storms will be across
the interior next week and with weak steering flow, higher rain
totals could aid in concerns for flooding. Temperatures hold
steady in the low/mid 90s leading to heat index readings over
100F; lows in the mid 70s.
&&
.AVIATION...Deeper westerly flow today, though still rather light.
The WCSB will be dominant and move across the peninsula quickly
today. Mid to late afternoon as convection moving west to east hits
a developing ECSB (pinned near coast) we may see a few strong,
pulse, lightning storms. Coverage seems greatest south of a KMCO-
KTIX line with highest focus near the Space/Treasure coasts late
today into early evening. Primary threats remain lightning strikes,
torrential rainfall, gusty downburst winds and perhaps some small
hail. Once activity moves off of the east coast, expect diminishing
trend after sunset and overnight as clouds thin. Light to calm winds
tonight. Deeper moisture on Fri with continued WRLY flow, possible
early initiation again, with some strong storms/higher overall
coverage areawide.
&&
.MARINE...
Tonight...Southwest winds 5 to 12 kts and 2-3 ft seas. Expect
locally higher winds and seas near offshore moving storms this
evening.
Friday-Sun...High rain cvrg during the period with scattered to
numerous lightning thunderstorms along the coast and moving
offshore from the mainland. Expect gusty winds and frequent
lightning over nearshore marine zones, and to some extent offshore
as well. West to southwest winds 8-15 knots. Seas remain 2-4 ft,
with locally higher winds and seas near stronger storms.
Extended...Wrn Atlc subtropical ridge wl become established over
the marine area early in the week. Generally favorable conds can
be expected with lower coverage of storms as well through at least
Tue.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 93 74 91 / 30 60 30 60
MCO 74 93 74 90 / 30 60 40 60
MLB 72 89 74 88 / 30 60 40 60
VRB 73 92 72 88 / 40 60 50 60
LEE 76 92 74 89 / 30 60 30 60
SFB 76 93 74 90 / 30 60 30 60
ORL 76 92 77 91 / 20 60 40 60
FPR 71 91 72 87 / 40 60 40 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
DIGITAL FORECASTS...Pendergrast
DSS/RADAR....Schaper
AVIATION/RADAR...Sedlock
Hazardous weather outlook, Jun 9, 9:29 AM EST, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1029 AM EDT Thu Jun 9 2022
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-092100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1029 AM EDT Thu Jun 9 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered lightning storms will push east across central Florida
with some increase in coverage, mainly south of a line from
Clermont to Orlando to Titusville. This activity is expected to
interact with the east coast sea, breeze pinned at the coast late
in the day. A few strong storms may result from this collision,
capable of producing wind gusts up to 50 mph and frequent
lightning. If thunder is heard, seek shelter in an enclosed
building or automobile. Picnic shelters, porches, golf carts and
dugouts offer no protection from the dangers of lightning.
.FLOOD IMPACT...
Storms along the coast this afternoon and early evening will be
capable of heavy rainfall, accumulating 1 to 2 inches in some
spots. This will cause temporary flooding of some roads and low
lying areas especially where recent heavy rains have occurred.
.RIP CURRENT IMPACT...
There is a Moderate Risk of rip currents at area beaches. Persons
should swim at a guarded beach and never enter the water alone.
.MARINE THUNDERSTORM GUST IMPACT...
Scattered lightning storms will push east across central Florida
and affect some inland lakes. An increase in storm coverage and
intensity will occur from mid to late afternoon they interact
with the east coast sea breeze. A few strong storms may cross the
intracoastal waters, barrier islands and over the nearshore
Atlantic waters containing wind gusts 35 knots or greater and
frequent lightning strikes.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered afternoon thunderstorms are expected through the
weekend, the strongest of which will be capable of strong wind
gusts, frequent lightning strikes, and locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today and tonight.
Pendergrast
In the hours before
Special weather statement, Jun 9, 11:54 AM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1254 PM EDT Thu Jun 9 2022
FLZ053-091730-
Osceola FL-
1254 PM EDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of northwestern Osceola
County through 130 PM EDT...
At 1254 PM EDT, Doppler radar was tracking a strong thunderstorm over
Poinciana, or near West Lake Toho, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saint Cloud, West Lake Toho, Poinciana, Harmony and Campbell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2825 8152 2826 8111 2795 8120 2804 8146
2805 8146 2806 8144 2804 8143 2803 8139
2802 8138 2804 8136 2807 8137 2807 8135
2808 8135 2809 8145 2814 8146 2814 8152
TIME...MOT...LOC 1654Z 276DEG 17KT 2816 8145
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SchaperSpecial weather statement, Jun 9, 12:42 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
142 PM EDT Thu Jun 9 2022
FLZ053-091815-
Osceola FL-
142 PM EDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of northeastern Osceola
County through 215 PM EDT...
At 142 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harmony, or near Holopaw, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holopaw and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2827 8116 2829 8086 2809 8091 2812 8118
TIME...MOT...LOC 1742Z 276DEG 15KT 2818 8109
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchaperLocal storm report, Jun 9, 1:06 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EDT THU JUN 09 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 2 SW COCOA BEACH 28.31N 80.63W
06/09/2022 M39 MPH BREVARD FL MESONET
XCOA - COCOA BEACH CLUB MEASURED A WIND GUST OF 39
MPH/34 KTS FROM THE WSW.
&&
EVENT NUMBER MLB2200290
TESSpecial weather statement, Jun 9, 2:07 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
307 PM EDT Thu Jun 9 2022
FLZ045-046-091930-
Orange FL-Seminole FL-
307 PM EDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of southeastern
Seminole and east central Orange Counties through 330 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oviedo, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sanford, Oviedo, Winter Springs, Wedgefield and Bithlo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2878 8126 2879 8106 2875 8106 2870 8103
2849 8104 2860 8129
TIME...MOT...LOC 1907Z 283DEG 8KT 2868 8119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Jun 9, 2:24 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
324 PM EDT Thu Jun 9 2022
FLZ159-164-259-264-092015-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
324 PM EDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of southern St. Lucie
and central Martin Counties through 415 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tradition, or 8 miles west of Port Saint Lucie, moving east at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Palm City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2710 8042 2709 8066 2711 8066 2712 8067
2740 8059 2744 8032 2710 8017
TIME...MOT...LOC 1924Z 271DEG 16KT 2731 8050
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Schaper